Alert archive / Oregon / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Aug 21, 2005, 5:08 PM PDT for Klamath County, Oregon. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 5:08 PM PDT (00:08 UTC)
- Expired
- Aug 21, 2005, 5:45 PM PDT
- In force
- 37 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 164 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 3190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 220008 SVRMFR ORC035-220045- /O.NEW.KMFR.SV.W.0005.050822T0008Z-050822T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 508 PM PDT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON * UNTIL 545 PM PDT * AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF CRESCENT LAKE...OR ABOUT 39 MILES NORTHEAST OF CRATER LAKE...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRESCENT LAKE BY 545 PM PDT LAT...LON 4333 12186 4339 12172 4359 12187 4346 12211 $$ STOCKTON
1 follow-up statement
000 WWUS56 KMFR 220030 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 529 PM PDT SUN AUG 21 2005 ORC035-220045- /O.CON.KMFR.SV.W.0005.000000T0000Z-050822T0045Z/ KLAMATH OR- 529 PM PDT SUN AUG 21 2005 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR NORTH CENTRAL KLAMATH COUNTY... THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL KLAMATH COUNTY. AT 524 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM NEAR CRESCENT LAKE HAS WEAKENED. HOWEVER...OTHER STRONG THUNDERSTORMS CONTINUE NEAR THE AREA. LAT...LON 4333 12186 4339 12172 4359 12187 4346 12211 $$ STOCKTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:49 PM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 21, 2:49 PM PDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PDT SUN AUG 21 2005 .DISCUSSION... TODAY IS THE BIG SHOW ACROSS THE REGION. CUMULUS IS BUILDING WELL FROM THE CASCADES ACROSS THE EAST SIDE WITH NUMEROUS STRIKES IN SOUTHEAST LAKE COUNTY AT THIS TIME. VERY LITTLE CU IS DEVELOPING ON THE WEST SIDE AND HAVE CUT BACK POPS TO JUST THE CASCADES AND EAST. HOWEVER...WILL HAVE TO KEEP AN EYE ON WHEN THE UP VALLEY FLOW KICKS IN AND SEE IF ANYTHING DEVELOPS IN THE SISKIYOUS. WEAK VORT AXIS SWEEPS ACROSS THE EAST SIDE AROUND 6Z AND THERE SHOULD BE ENOUGH ELEVATED INSTABILITY TO KEEP SOME ISOLATED THUNDERSTORMS GOING INTO THE WEE HOURS. TOMORROW NORTHWESTERLY FLOW DEVELOPS ACROSS MOST OF THE REGION AND CUTS OFF MOISTURE ADVECTION. HOWEVER...WITH TODAYS THUNDERSTORMS THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE LEFT BEHIND AND ONLY SLIGHT COOLING AT 500MB TO PROVIDE INSTABILITY OVER LAKE COUNTY TOMORROW AFTERNOON AND EVENING. ON TUESDAY UPPER LEVEL RIDGE BEGINS TO NUDGE INTO THE REGION WITH DRY AND COOLER NORTHERLY FLOW BRINGING A BRIEF WELCOME COOL DOWN. OFFSHORE FLOW RETURNS A WARMING AND DRYING TREND TO OUR AREA THE LATTER PART OF THE WEEK. && .AVIATION...LOW CLOUDS AND PATCHY FOG REDEVELOP TONIGHT WITH IFR CONDITIONS PUSHING BACK INTO THE COASTAL VALLEYS BY MORNING. THESE CLOUDS WILL BURN OFF AGAIN TO THE COAST TOMORROW AFTERNOON. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...RED FLAG WARNING FIRE ZONE 625 THIS AFTERNOON AND EVENING FOR SCATTERED DRY THUNDERSTORMS. SMALL CRAFT ADVISORY CAPE BLANCO TO CA STATE LINE. CA...SMALL CRAFT ADVISORY OR STATE LINE TO PT ST GEORGE. && ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD SVEN
Hazardous weather outlook, Aug 21, 8:44 AM PDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 844 AM PDT SUN AUG 21 2005 ORZ030-031-221330- LAKE COUNTY- NORTHERN KLAMATH COUNTY- 844 AM PDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY RED FLAG WARNING FOR NORTHEASTERN LAKE COUNTY. SEE BOIRFWBOI FOR DETAILS. FIRE WEATHER WATCH FOR NORTHERN KLAMATH COUNTY AND MOST OF LAKE COUNTY SEE PDXRFWMFR AND PDXRFWPDT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HESS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:34 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 28 min |
| Aug 21, 6:26 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Klamath | 64 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.